It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board

  • Lipitor And Weight Gain

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-10-2004, 02:39 PM   #1
    tatum46
    Senior Member
    (female)
     
    Join Date: Aug 2004
    Location: Chicago, IL
    Posts: 125
    tatum46 HB User
    Red face Lipitor And Weight Gain



    Hello, I am new on this board and would like to ask something.. my cholesterol is very high, took lipitor last year for about 3 months and my numbers went down 100 points so I stopped. While I was on lipitor I gained weight.. it came to a point where I would only eat 600 calories per day and still gain weight or not lose anything at all. Well since I stopped taking lipitor my cholesterol went up again and I started taking lipitor again.. needless to say 4 pounds in 4 days weight gain is just too much.
    I don't have anybody with high cholesterol in my family and I don't really eat a high cholesterol diet, someone suggested the vitamins I take may play a role in my cholesterol.. is that possible?
    And also does anyone know of any cholesterol lowering medication that will not cause weight gain???
    I am desperate and need help.

     
    Sponsors Lightbulb
       
    Old 08-10-2004, 04:59 PM   #2
    cookie51
    Veteran
    (female)
     
    Join Date: Sep 2003
    Location: IL
    Posts: 435
    cookie51 HB User
    Re: Lipitor And Weight Gain

    Hi,
    I just start taking lipitor a couple of weeks ago, I never had high cholesterol, so I am like you trying to find out what is best for me to use. I do get leg cramps, but I also have fibromyagia,so I have aches and pains all the time, but I do think the lipitor is making it worse. But my counts are so high, I feel like I dont have much of a choice. I wish you well and hope you feel better.
    Thanks
    cookie

     
    Old 08-10-2004, 06:16 PM   #3
    rahod
    Veteran
     
    rahod's Avatar
     
    Join Date: May 2004
    Posts: 467
    rahod HB User
    Re: Lipitor And Weight Gain

    Quote:
    Originally Posted by ZOEB


    Hello, I am new on this board and would like to ask something.. my cholesterol is very high, took lipitor last year for about 3 months and my numbers went down 100 points so I stopped. While I was on lipitor I gained weight.. it came to a point where I would only eat 600 calories per day and still gain weight or not lose anything at all. Well since I stopped taking lipitor my cholesterol went up again and I started taking lipitor again.. needless to say 4 pounds in 4 days weight gain is just too much.
    I don't have anybody with high cholesterol in my family and I don't really eat a high cholesterol diet, someone suggested the vitamins I take may play a role in my cholesterol.. is that possible?
    And also does anyone know of any cholesterol lowering medication that will not cause weight gain???
    I am desperate and need help.
    Boy, that's really strange...gaining weight (or not losing) on 600 cal a day?? That sounds impossible to me under any circunstances If your cholesterol is very high (produced in large part by your liver not simply the food you eat), then you need to get it lower..probably with a statin. There is no logical reason I can think of for significant weight gain with a statin.

     
    Old 08-11-2004, 05:39 AM   #4
    zip2play
    Inactive
     
    Join Date: Apr 2002
    Location: Jersey City, NJ
    Posts: 2,896
    zip2play HB User
    Re: Lipitor And Weight Gain

    I've run into some VERY fattening medications in my day (two most pronounced were prednisone and ANY beta blocker.)
    But I've never had a problem in that regard with Lipitor!

     
    Old 08-11-2004, 12:28 PM   #5
    tatum46
    Senior Member
    (female)
     
    Join Date: Aug 2004
    Location: Chicago, IL
    Posts: 125
    tatum46 HB User
    Re: Lipitor And Weight Gain

    Hi all, I didn't take my lipitor yesterday and guess what.. I was a pound lighter today.

    I know it is ridiculos but this weight gain thing is driving me up a wall. If I skip a couple of days will it be horrible?

     
    Old 08-12-2004, 06:24 AM   #6
    ZippyDawg
    Senior Member
     
    ZippyDawg's Avatar
     
    Join Date: Aug 2004
    Posts: 140
    ZippyDawg HB User
    Re: Lipitor And Weight Gain

    It sounds like you are retaining fluid (edema) which is one of the adverse effects of Lipitor. Weight gain is another adverse effect. Have you discussed this with your Doctor?

    Lipitor Side Effects / Atorvastatin

    The following adverse events were reported, regardless of causality assessment in patients treated with atorvastatin in clinical trials. The events in italics occurred in >2% of patients and the events in plain type occurred in <2% of patients.

    Body as a Whole: Chest pain, face edema, fever, neck rigidity, malaise, photosensitivity reaction, generalized edema.

    Digestive System: Nausea, gastroenteritis, liver function tests abnormal, colitis, vomiting, gastritis, dry mouth, rectal hemorrhage, esophagitis. eructation, glossitis, mouth ulceration, anorexia, increased appetite, stomatitis, biliary pain, cheilitis, duodenal ulcer, dysphagia, enteritis, melena, gum hemorrhage, stomach ulcer, tenesmus, ulcerative stomatitis, hepatitis, pancreatitis, cholestatic jaundice.

    Respiratory System: Bronchitis, rhinitis, pneumonia, dyspnea, asthma, epistaxis.

    Nervous System: Insomnia, dizziness, paresthesia, somnolence, amnesia, abnormal dreams, libido decreased, emotional lability, incoordination, peripheral neuropathy, torticollis, facial paralysis, hyperkinesia, depression, hypesthesis, hypertonia.

    Musculoskeletal System: Arthritis, leg cramps, bursitis, tenosynovitis, myasthenia, tendinous contracture, myositis.

    Skin and Appendages: Pruritus, contact dermatitis, alopecia, dry skin, sweating, acne, urticaria, eczema, seborrhea, skin ulcer.

    Urogenital System: Urinary tract infection, urinary frequency, cystitis, hematuria, impotence, dysuria, kidney calculus, nocturia, epididymitis, fibrocystic breast, vaginal hemorrhage, albuminuria, breast enlargement, metrorrhagia, nephritis, urinary incontinence, urinary retention, urinary urgency, abnormal ejaculation, uterine hemorrhage.

    Special Senses: Amblyopia, tinnitus, dry eyes, refraction disorder, eye hemorrhage, deafness, glaucoma, parosmia, taste loss, taste perversion.

    Cardiovascular System: Palpitation, vasodilatation, syncope, migraine, postural hypotension, phlebitis, arrhythmia, angina pectoris, hypertension.

    Metabolic and Nutrtional Disorders: Peripheral edema, hyperglycemia, creatine phosphokinase increased, gout, weight gain, hypoglycemia.

    Hemic and Lymphatic System: Ecchymosis, anemia, lymphadenopathy, thrombocytopenia, petechia.

    Post Introduction Reports

    Adverse events assocaited with atorvastatin that have been received since market introduction, that are not listed above, and that may have causal relationship to drug include the following: angioneurotic edema and rhabdomyolysis.

     
    Old 08-15-2004, 04:20 PM   #7
    FreeSpirit4
    Junior Member
     
    FreeSpirit4's Avatar
     
    Join Date: Aug 2004
    Posts: 15
    FreeSpirit4 HB User
    Re: Lipitor And Weight Gain

    Have you talked to your doctor? You may be able to switch statins and find one that does not make you gain weight. Also, there is a good possibility that higher doses of extended release niacin can help your cholesterol. I suggest you talk to your doctor and see if you could go on a niacin program instead. Good luck!!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Arm Pain, Lipitor, Love Handles bob6831 Exercise & Fitness 2 02-15-2008 12:28 PM
    Quit Lipitor - Cholesterol sky high homeboymi High Cholesterol 37 09-25-2007 05:44 AM
    6 months of Lipitor, more or less, new results momcat1 High Cholesterol 8 05-30-2006 07:51 PM
    I'm Going Off Lipitor-Too Many Issues 4 Me Imacarbuff High Cholesterol 28 12-15-2005 05:06 PM
    Lipitor & Other Statins - A Pain or A Gain? RC2000 High Cholesterol 3 07-22-2005 06:56 AM
    six weeks on lipitor Texansfan High Cholesterol 9 07-22-2005 05:58 AM
    Lipitor / Statins Using Bad Statistics phil58 High Cholesterol 76 10-06-2004 08:26 PM
    Lipitor FEARS, shed some light please! wdy High Cholesterol 16 02-24-2004 06:18 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:27 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!